Georgia, 2004

Damaging Wind in Georgia, June 1, 2004

June 1, 2004 · NWS FFC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 1, 4:30 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 1, 4:30 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT TUE JUN 1 2004

SHORT TERM...
CURRENT SATELLITE LOOP SHOWS SHOWERS ACROSS SOUTH GA EXTENDING FROM
DISTURBANCE NOW OVER SOUTHERN AL AND WESTERN FL. THERE IS STILL AN
OLD BOUNDARY ACROSS SOUTH GA THAT THIS DISTURBANCE IS FEEDING OFF OF
BUT IT WILL PUSH TO THE SOUTHEAST SLOWLY TODAY. THERE IS ANOTHER
WEAK FRONT JUST TO THE WEST OF THE STATE THAT WILL WASH OUT AS FLOW
GOES WESTERLY WHEN TROUGH IN UPPER MIDWEST PULLS EAST TO NORTHEAST.
LOOKS LIKE THE NEXT REAL CHANCE FOR SOME PRECIP ACROSS THE AREA WILL
BE WED AS ANOTHER DISTURBANCES ROTATES AROUND UPPER LEVEL LOW IN
MIDWEST.  THIS SYSTEM WILL DROP SOUTHEAST WITH ASSOCIATED FRONT
BRINING SHOWERS AND THUNDERSTORMS TO THE STATE WED AFTERNOON.

LONG TERM...
LOOKS LIKE AS THE WEEK CONTINUES RAIN CHANCES WILL GET SLIM. UPPER
FLOW BECOMES WEST TO NORTHWEST WHICH IS DRY FLOW FOR GEORGIA SO
EXPECTING RAIN CHANCES TO BE FAIRLY LOW FRI THRU SUN WITH TEMPS NOT
FAR FROM NORMAL. EXPECT FRI/SAT TO BE DRY WITH ONLY A SMALL RAIN
CHANCE SUNDAY AND MONDAY.
&&

.AVIATION...
.CEILINGS...IFR ATL-AHN...DUE OVER RUNNING ISENTROPIC OVER RUNNING
OVER FRONTAL SYSTEM OVER SOUTH GEORGIA...IMPROVING TO VFR AFTER 14Z
AS FRONT BEGINS TO DISSIPATE...SOME DRYING OCCURS AND DIURNAL
HEATING OCCURS.
VFR CSG-MCN...PATCHY MVFR DUE CEILINGS ASSOCIATED WITH SHOWERS
MOVING EAST ALONG THE FRONTAL BOUNDARY. BECOMING VFR SKC AFTER
15Z-16Z.
.VISIBILITIES...MVFR WITH PATCHY IFR DUE FRONTAL ASSOCIATED OVER R
RUNNING..SAME AS FOR CEILINGS. BECOMING VFR AFTER 14Z...SEE CEILING
ABOVE.
.WIND...GENERALLY WEST LESS THAN 10KTS THROUGH TODAY. BACKING TO
SOUTHWEST AFTER 02/00Z.
.WEATHER...LOW PRESSURE AREA NEAR CSG MOVING EAST AT 15KT ALONG
NEARLY STATIONARY FRONT EXTENDING ALONG A TOI-SAV LINE. LOW WILL
CONTINUE EAST. FRONT WILL SLOWLY DISSIPATE AT SURFACE...BUT WILL
MOVE NORTH IN LOWER LAYERS AS WARM FRONT. AS DAY PROGRESSES THERE
WILL BE GRADUAL IMPROVING IN CONDITIONS AS DRYING TAKES PLACE AND
DIURNAL HEATING DISSIPATES EARLY MORNING CLOUDS AND FOG...TO NEAR
CLEAR BY NOON..THEN INCREASING CLOUDS AGAIN FROM WEST AS NEXT SYSTEM
APPROACHES FROM LOWER MISSISSIPPI VALLEY.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     85 65 80 65 / 10 10 30 20
ATHENS      87 63 84 64 / 10 10 30 20
GAINESVILLE 86 64 81 63 / 10 10 30 20
ROME        89 63 83 61 / 10 10 30 20
COLUMBUS    86 69 86 69 / 20 10 40 20
MACON       86 68 86 68 / 20 10 30 20
&&

.ATL WATCHES/WARNINGS/ADVISORIES...NONE.
&&

01
Hazardous weather outlook, Jun 1, 4:52 AM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 AM EDT TUE JUN 1 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011547-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
552 AM EDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED THUNDERSTORMS POSSIBLE TODAY OVER CENTRAL GEORGIA...

.SYNOPSIS...
A LOW PRESSURE AREA NEAR COLUMBUS WILL MOVE EAST TO BE OFF THE
GEORGIA COAST BY THIS AFTERNOON. THE FRONTAL SYSTEM OVER SOUTH
GEORGIA WILL REMAIN NEARLY STATIONARY AND SLOWLY DISSIPATE.
MEANWHILE ALOFT A SERIES OF WAVES IN THE UPPER ATMOSPHERE WILL MOVE
ACROSS SOUTH GEORGIA INTO TONIGHT...WHICH WILL CONTINUE TO GENERATE
ACTIVITY OVER CENTRAL AND SOUTH GEORGIA INTO TONIGHT.

.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE
LIGHTNING AND POSSIBLY HAIL.

.DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP TODAY...AS DAYTIME
HEATING COMBINES WITH THE FRONTAL SYSTEM AND UPPER LEVEL
DISTURBANCES TO TRIGGER SOME THUNDERSTORMS. THIS WILL LEAD TO
GREATER INSTABILITY. 500 MB TEMPERATURES WILL COOL TO MINUS 10 TO
MINUS 12...DEWPOINTS WILL REMAIN IN THE 60S. CAPES WILL BE IN THE
700 TO 1200 RANGE...LIFTED INDICES IN THE MINUS 2 TO MINUS 3
RANGE...AND HELICITIES WILL BE LESS THAN 100. HOWEVER...NO SEVERE
THUNDERSTORMS ARE FORECAST. THE BEST CHANCE OF THUNDERSTORM
DEVELOPMENT WILL BE BEFORE NOON SOUTH OF A LINE FROM COLUMBUS TO
MACON TO AUGUSTA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY INTO THURSDAY AND NEXT
MONDAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sumter

When
June 1, 6:00 AM EST
Where
Sumter County, 5 mi E of Americus
Measured
35 kt (40 mph) estimated gust
Property damage
$250
Reported by
GOVT OFFICIAL
Coordinates
32.067, -84.150

The Sumter county 911 center reported that one tree had been blown down across a road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410204.